Cat goes from running & jumping about to hiding in the closet

LocosMom

TCS Member
Thread starter
Young Cat
Joined
May 23, 2022
Messages
20
Purraise
13
Hi all, my almost 13 year old boy has been to hell and back this year (3 surgeries in 1.5 months - dental extractions, PU surgery and a craniotomy 😳). He has been up and down since March. He has been seen and assessed by different vets a few different times and there is nothing overly concerning on his blood results (slightly anemic from the surgeries). He is still eating well and going to the bathroom daily. Some days he is running and jumping about and social and other days he hides in the closet. The vets and I are assuming this is stress related from everything he has gone through and yet I still get anxious/worried that he is in pain of some sort. Has anyone had a similar experience?
 

FeebysOwner

TCS Member
Staff Member
Forum Helper
Joined
Jun 13, 2018
Messages
16,199
Purraise
21,750
Location
Central FL (Born in OH)
Hi. No experience like that, but for it to be on and off like that would seem to mean something other than stress from all his procedures in general - you would think that would be daily. Any chance the anemia tires him out so he needs some rest in between his active days? Does he have arthritis and is aggravating his joints during his active periods?
 
  • Thread Starter Thread Starter
  • #3

LocosMom

TCS Member
Thread starter
Young Cat
Joined
May 23, 2022
Messages
20
Purraise
13
That’s what I thought also, but his doctors don’t seem to so it’s confusing. Definitely going to look more into the anemia point.. also wondering if maybe his medication (levetiracetram) is playing any part in this. No arthritis that I know of. Thanks for your thoughts!
 

FeebysOwner

TCS Member
Staff Member
Forum Helper
Joined
Jun 13, 2018
Messages
16,199
Purraise
21,750
Location
Central FL (Born in OH)
That’s what I thought also, but his doctors don’t seem to so it’s confusing. Definitely going to look more into the anemia point.. also wondering if maybe his medication (levetiracetram) is playing any part in this. No arthritis that I know of. Thanks for your thoughts!
That med is an anti-convulsant - or so I thought. Being used for something else? The vets do that sometimes. However, if he receives it daily, why the intermittent spurts of energy and then lethargy?
 
  • Thread Starter Thread Starter
  • #5

LocosMom

TCS Member
Thread starter
Young Cat
Joined
May 23, 2022
Messages
20
Purraise
13
That med is an anti-convulsant - or so I thought. Being used for something else? The vets do that sometimes. However, if he receives it daily, why the intermittent spurts of energy and then lethargy?
Yeah it is. Where the tumor was in his brain was in an area that can cause seizures so it was prescribed to him as a precaution. Yeah- it’s very strange and I am definitely grasping at straws trying to figure it out. Maybe it’s just part of his recovery process? Not sure.
 

fionasmom

Moderator
Staff Member
Moderator
Joined
Jun 21, 2014
Messages
7,464
Purraise
10,313
Location
Los Angeles
Keppra can have a variety of side effects in humans, seemingly less in cats. What time frame for administration did the vet give you? If phenobarbital is used for seizures it has to be administered exactly as prescribed. I don't know if Keppra is the same or not.
 
  • Thread Starter Thread Starter
  • #7

LocosMom

TCS Member
Thread starter
Young Cat
Joined
May 23, 2022
Messages
20
Purraise
13
Keppra can have a variety of side effects in humans, seemingly less in cats. What time frame for administration did the vet give you? If phenobarbital is used for seizures it has to be administered exactly as prescribed. I don't know if Keppra is the same or not.
I got a compounded form of the medication to make it easier on him - I give it every 12 hours. I spoke to his neurologist tonight and explained all his “symptoms” and he said it sounds like it could be related to stress and/or neurological. Due to the size of his tumor he said it could take time for him to fully recover. So I guess that’s better than nothing, right? Sigh!
 
Top